MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6b, if explanted, give date: the exact date is unknown.The best estimate is between (b)(6) 2022 through (b)(6) 2023.Attempts have been made to obtain the missing information.However, it was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was explanted from the patient¿s left eye.The iol was explanted because the patient experienced symptomatic anisometropia described as peripheral vision blurriness and halo.The date of onset was reported as (b)(6) of 2023.Reportedly, the symptoms significantly interfered with normal daily activities like reading and driving.The replacement lens is the same model but different diopter.Model diu225 21.0 diopter.An incision enlargement was required.There was no patient injury.No medication outside the normal standard of care was prescribed.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Date returned to manufacturer: jun 9, 2023.Evaluated by manufacturer: yes.Device evaluation: the iol was received.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to the complaint issue.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.
 
Additional Manufacturer Narrative
Correction: in reviewing mdr 3012236936-2023-01441 follow-up 1, it was noticed that section h6-type of investigation codes 4109 and 3331 as well as the the narrative to support the "type of investigation" codes was inadvertently not included.It was also noticed that section d9-date returned to manufacturer states that the device was returned on jun 09, 2023, however the field should have been left blank because it was previously reported with the correct date of jun 05, 2023 on the initial mdr submission.Additionally, in section d9, the field ¿device available for evaluation?¿ should have also been left blank due to the information already reported in the initial mdr submission.Therefore, this corrected information is being captured in this supplemental report.The following sections have been updated accordingly: section h6 ¿ type of investigation 3331 analysis of production records section h6- type of investigation 4109 historical data analysis manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17098520
Report Number3012236936-2023-01441
Device Sequence Number7803091
Product Code MJP
UDI-Device Identifier05050474747227
UDI-Public(01)05050474747227(17)240916
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/05/2023
07/24/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/11/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale